Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 50, NWS Melbourne, FL

December 1, 2014

NWS Melbourne, FL issued this small craft advisory at Dec 1, 2014, 2:44 PM EST. It took effect at Dec 2, 2014, 9:00 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2014, 2:44 PM EST (19:44 UTC)
In effect from
Dec 2, 2014, 9:00 AM EST
Expired
Dec 3, 2014, 3:00 PM EST
In force
30 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WHUS72 KMLB 011944
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EST MON DEC 1 2014

AMZ570-572-575-021500-
/O.NEW.KMLB.SC.Y.0050.141202T1400Z-141203T0900Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
244 PM EST MON DEC 1 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 4 AM EST
WEDNESDAY. 

* WINDS AND SEAS...PERSISTENT EASTERLY WINDS COMBINING WITH LONG
  FETCH SWELL WILL PRODUCE 6 TO 7 FOOT SEAS OVER THE OUTER WATERS
  TUESDAY INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
424 
WHUS72 KMLB 020831
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
331 AM EST TUE DEC 2 2014

AMZ570-572-575-031500-
/O.EXT.KMLB.SC.Y.0050.141202T1400Z-141203T1500Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
331 AM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
10 AM EST WEDNESDAY...

* WINDS AND SEAS...PERSISTENT EASTERLY WINDS COMBINING WITH LONG 
  FETCH SWELL WILL PRODUCE 5 TO 7 FOOT SEAS OVER THE OUTER 
  WATERS TUESDAY INTO WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

15
050 
WHUS72 KMLB 021403
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
903 AM EST TUE DEC 2 2014

AMZ552-555-030900-
/O.EXA.KMLB.SC.Y.0050.000000T0000Z-141203T1500Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
903 AM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. 

* WINDS AND SEAS...PERSISTENT EASTERLY WINDS COMBINING WITH LONG
  FETCH SWELL WILL PRODUCE CHOPPY 5 TO 7 FOOT SEAS OVER THE WATERS
  TODAY INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ570-572-575-030900-
/O.CON.KMLB.SC.Y.0050.000000T0000Z-141203T1500Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
903 AM EST TUE DEC 2 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

* WINDS AND SEAS...PERSISTENT EASTERLY WINDS COMBINING WITH LONG
  FETCH SWELL WILL PRODUCE 5 TO 7 FOOT SEAS OVER THE OUTER WATERS
  TODAY INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
701 
WHUS72 KMLB 030846
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
346 AM EST WED DEC 3 2014

AMZ570-572-575-031500-
/O.EXT.KMLB.SC.Y.0050.000000T0000Z-141203T2000Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
346 AM EST WED DEC 3 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...PERSISTENT EASTERLY WINDS COMBINING WITH LONG 
  FETCH SWELL WILL PRODUCE 5 TO 7 FOOT SEAS OVER THE OUTER 
  WATERS INTO THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ552-555-031500-
/O.CON.KMLB.SC.Y.0050.000000T0000Z-141203T1500Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
346 AM EST WED DEC 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS AND SEAS...PERSISTENT EASTERLY WINDS COMBINING WITH LONG
  FETCH SWELL WILL PRODUCE CHOPPY 5 TO 7 FOOT SEAS OVER THE WATERS
  THIS MORNING. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

15
104 
WHUS72 KMLB 031430
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
930 AM EST WED DEC 3 2014

AMZ552-555-031530-
/O.CAN.KMLB.SC.Y.0050.000000T0000Z-141203T1500Z/
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
930 AM EST WED DEC 3 2014

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELED THE SMALL
CRAFT ADVISORY FOR THE REMAINDER OF TODAY.

WINDS AND SEAS HAVE DECREASED BELOW THE ADVISORY THRESHOLDS OF 20
KNOTS AND 7 FEET.

$$

AMZ570-572-031530-
/O.CAN.KMLB.SC.Y.0050.000000T0000Z-141203T2000Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
930 AM EST WED DEC 3 2014

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELED THE SMALL
CRAFT ADVISORY FOR THE REMAINDER OF TODAY.

WINDS AND SEAS HAVE DECREASED BELOW THE ADVISORY THRESHOLDS OF 20
KNOTS AND 7 FEET.

$$

AMZ575-032000-
/O.CON.KMLB.SC.Y.0050.000000T0000Z-141203T2000Z/
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
930 AM EST WED DEC 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...PERSISTENT EASTERLY WINDS COMBINED WITH A LONG
  FETCH SWELL WILL PRODUCE 6 TO 7 FOOT SEAS OVER THE OUTER WATERS
  BEYOND 20 NAUTICAL MILES INTO THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 10:06 AM EST, 4 hours 38 minutes earlier.

Area forecast discussion, Dec 1, 10:06 AM EST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1006 AM EST MON DEC 1 2014

.DISCUSSION...MORNING SOUNDING FROM THE CAPE SHOWS STRONG
INVERSION HOLDING ON NEAR 850MB WITH SIGNIFICANTLY DRIER AIR
ALOFT. A LITTLER GREATER DEPTH IN LOW LEVEL MOISTURE AND 925MB
EASTERLY WINDS UP TO AROUND 20 KNOTS ARE HELPING GENERATE
CONVERGENT INDUCED LIGHT SHOWERS AND SPRINKLES THAT WILL CONTINUE
TO MOVE ONSHORE AND WEAKEN AS THEY MOVE INLAND. NOT EXPECTING MUCH
ACCUMULATION IF ANY WITH THIS LIGHTER SHOWER ACTIVITY. WILL
MAINTAIN RAIN CHANCES AROUND 20 PERCENT ACROSS THE AREA INTO THE
AFTERNOON. MARINE STRATOCU MOVING WESTWARD ACROSS THE AREA WILL
LEAD TO VARYING SKY COVER TODAY WITH BKN-OVC CONDS AT TIMES.
OTHERWISE PARTLY SUNNY SKIES EXPECTED. HIGHS WILL REACH INTO THE
UPPER 70S MOST AREAS WITH TEMPS MAXING OUT AROUND 80 IN A FEW
INLAND LOCATIONS.

&&

.AVIATION...VFR. ISO ONSHORE MOVING SPRINKLES AND SHOWERS NOT
EXPECTED TO PRODUCE MUCH IN THE WAY OF ANY CIG/VIS REDUCTIONS BUT
BRIEF TEMPO MVFR CONDS MAY OCCUR...MAINLY ALONG THE COAST.

&&

.MARINE...RIDGE AXIS NORTH OF FLORIDA WILL MAINTAIN AN EASTERLY
FLOW UP TO 15-20 KNOTS OFFSHORE OF BREVARD COUNTY AND SOUTH OF
SEBASTIAN INLET. THESE WINDS WILL GENERATE SEAS UP TO 6 FEET OVER
THE GULF STREAM WITH SMALL CRAFT EXERCISE CAUTION HEADLINES
CONTINUING.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

WEITLICH/PENDERGRAST
Hazardous weather outlook, Dec 1, 4:16 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
416 AM EST MON DEC 1 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012115-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
416 AM EST MON DEC 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PROMOTE A MODERATE RISK OF RIP
CURRENTS TODAY. IF VENTURING INTO THE CHILLY SURF...DO SO ONLY
NEAR A LIFEGUARD.

.WIND AND SEA IMPACT...
EAST WINDS 15 TO 20 KNOTS AND SEAS TO 6 FEET MAINLY IN THE GULF
STREAM OFFSHORE CAPE CANAVERAL TO JUPITER INLET WILL PRODUCE
HAZARDOUS TO POOR CONDITIONS FOR SMALL CRAFT OPERATIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PROLONGED EASTERLY WINDS WILL KEEP THE RIP CURRENT RISK ELEVATED
THROUGH THE WEEK AND SOME ROUGH SURF WILL ALSO BE DEVELOPING. THIS
WIND FLOW PATTERN WILL ALSO PRODUCE POOR TO HAZARDOUS CONDITIONS
FOR SMALL CRAFT OPERATIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.